Forum

Help and advice needed

So for those of you who know I started my steroids a couple of days ago and now I don’t know what to do. I feel much much worse on the steroids and I’ve got nerve pain and it feels like my brain is misfiring and not sending the signal to my body properly. A few days before the steroids I was starting to feel much better so I’m wondering if I should stop the steroids. I think the fact that I’m not sleeping because of them is probably making my brain worse. Really don’t know what to do- please help

I’ve only had them once so not really an expert but I do know that I had complete insomnia which makes your symptoms worse in the short term. But I think, until you’ve had the whole course, you can’t know if they are going to help long term so it’s worth bearing with them so that you know for the future, whether or not, they are effective for you. Xx

Hi, I really feel for you I too am in the middle of an oral steroid course. I can’t sleep and have got the most horrific headache which won’t budge at all. I was really tempted not to take anymore this morning but I have , only two more days to go now thank goodness. Hope you start to feel better soon. Karen x

I didn’t think it was standard for the steroids to make things so much worse - I can barely move around today because the dizziness and brain misfiring and nerve pain is immense. When I had steroids last year it didn’t feel like this so really worried that its making things much worse and really don’t know what to do

Can you call you neuro or gp and ask for some advice? I wouldn’t just stop taking them though - might do more harm.

I found with steroids things do tend to get worse before they get better. Are you on anything for nerve pain like amitriptyline or gabapentin if so might be worth upping the dose short-term? Hope you feel better soon.x

I can try calling the gp but they are useless and can’t normally ever get hold of my consultant. When I was on the steroids last year things weren’t this bad this is horrendous. I was on gabapentin last year and stopped as nerve pain has subsided but still have some tablets so have just taken one now. I’m just at a loss as to what to do because the steroids definitely seem to have made things a million times worse and I don’t know of anyone else that has got so much worse after a few days of steroids. Not sure if its worth a trip to the hospital or what

I don’t really know what to suggest, get hold of your GP and expain how your feeling to them i think would be best. At least then somebody will be aware of your situation. A long wait at the hospital probably isn’t what you need right now. Try and get lots and lots of rest. Sorry not to be much help.

Hi Karina

I would certainly try ringing your GP. See if you can talk to anyone on the phone, but if you get no joy, I think I’d head for the hospital. If you really feel that bad, its worth getting some professional advice/reassurance. There are drugs I used to be able to take which I can’t tolerate anymore, and have to be really carefull every time I try something new, or something I haven’t taken for a while.

Please make a phonecall, as the worry can make it all much worse. I hope you feel better soon xxxx

I’ve phoned the doctors and a doctors going to call me after morning surgery. I haven’t taken my steroid dose yet today thought I’d wait until the doctor advises me. I’m hoping the doctor can help but if not then I’ll be off to the hospital to get checked out

The doctors just phoned me - they are going to see me later this afternoon and check me out and then send me to hospital with a letter to get my bloods checked out and make sure nothing abnormal is going on - hopefully they may be able to do an MRI scan and check if there’s new lesions or inflammation going on. The doctor thought something wasn’t right due to the symptoms I’m having now and said that something didn’t seem right

That’s good, sounds like you have a good GP. Hope they can help and the hospital trip is succesful. x

Thanks everyone

Hope you got it sorted yesterday Karina, and hope you are feeling a bit better today xx

Hi everyone thought I’d post with an update. So yesterday I emailed my consultant and explained what was going on and also saw the emergency gp at the surgery. Consultant sent an email back and said to stop the steroids immediately as my body was having a bad reaction and he’s ordering me an urgent MRI scan for London for hopefully next week to see what’s going on as something doesn’t seen right. Gp sent me to hospital for some blood tests and gp did a urine dip test and sugar test - urine test came back positive for infection at gp surgery and sugar level was 7.2 which they thought was low seeing as I had just eaten half an hour before and that steroids should raise sugar levels significantly. At the hospital they did blood tests and urine tests (urine test was only an hour after gp’s test) and that came back showing no infection so hospital are confused and wondering if my kidney is working correctly - gave me 3 days of antibiotics to be on the safe side. My crp level has gone from 14.6 to 4 within days so hospital said something abnormal is definitely going on and my consultant in London is on the case to sort things out quickly. Other symptoms are going on which they don’t know what to do about or how to treat so at this stage the consultants and hospital are concerned to say the least. So another mystery and consultants are still stumped! And that’s the top consultants!!

Oh Katrina, after all the carry on and bother you had getting on the steroids in the first place and now this!!! hope you get an MRI appt soon, just rest as much as you can and take the antibs Jools X

Oh no, glad you didn’t take my advice! I hope they can sort it for you quickly, you don’t do things by halves hey?! Hope your feeling a bit better today? Leg is know how you get on. X

Feeling pretty awful today - nerve pain is really bad and pain in my back is horrendous at the moment plus dizziness is awful and my brain is constantly misfiring signals which is horrible :frowning: